Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 29, NWS Des Moines, IA

May 16, 2019Marion County, Warren County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 16, 2019, 10:07 PM CDT for Marion County, Warren County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2019, 10:07 PM CDT (03:07 UTC)
Expired
May 16, 2019, 10:45 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 57 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 7:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

424 
WUUS53 KDMX 170307
SVRDMX
IAC125-181-170345-
/O.NEW.KDMX.SV.W.0029.190517T0307Z-190517T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1007 PM CDT Thu May 16 2019

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Marion County in south central Iowa...
  Northeastern Warren County in south central Iowa...

* Until 1045 PM CDT.

* At 1007 PM CDT, a severe thunderstorm was located near
  Pleasantville, or 12 miles northwest of Knoxville, moving east at
  45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pella, Knoxville, Pleasantville, Melcher-Dallas, Knoxville Raceway,
  Lake Red Rock, Hartford, Ackworth, Swan, Sandyville, Pella
  Municipal Airport, Knoxville Municipal Airport and Elk Rock State
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4116 9319 4140 9352 4150 9335 4148 9334
      4151 9333 4151 9319 4145 9287 4142 9287
TIME...MOT...LOC 0307Z 285DEG 38KT 4143 9328 

HAIL...1.00IN
WIND...60MPH
 
$$

Fowle
2 follow-up statements
508 
WWUS53 KDMX 170318
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1018 PM CDT Thu May 16 2019

IAC125-181-170345-
/O.CON.KDMX.SV.W.0029.000000T0000Z-190517T0345Z/
Marion IA-Warren IA-
1018 PM CDT Thu May 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MARION AND NORTHEASTERN WARREN COUNTIES...

At 1018 PM CDT, a severe thunderstorm was located near Lake Red Rock,
or near Knoxville, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pella, Knoxville, Pleasantville, Melcher-Dallas, Knoxville Raceway,
Lake Red Rock, Swan, Pella Municipal Airport, Knoxville Municipal
Airport and Elk Rock State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4116 9319 4138 9337 4146 9332 4151 9330
      4151 9319 4145 9287 4142 9287
TIME...MOT...LOC 0318Z 293DEG 36KT 4139 9313 

HAIL...0.75IN
WIND...60MPH
 
$$

Fowle
400 
WWUS53 KDMX 170334
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1034 PM CDT Thu May 16 2019

IAC181-170343-
/O.CAN.KDMX.SV.W.0029.000000T0000Z-190517T0345Z/
Warren IA-
1034 PM CDT Thu May 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Iowa.

LAT...LON 4124 9309 4132 9319 4148 9303 4143 9287
      4142 9287
TIME...MOT...LOC 0333Z 285DEG 38KT 4135 9292 

$$

IAC125-170345-
/O.CON.KDMX.SV.W.0029.000000T0000Z-190517T0345Z/
Marion IA-
1034 PM CDT Thu May 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR CENTRAL MARION COUNTY...

At 1033 PM CDT, a severe thunderstorm was located near Pella, moving
east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pella, Knoxville, Knoxville Raceway, Lake Red Rock, Pella Municipal
Airport, Knoxville Municipal Airport and Elk Rock State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4124 9309 4132 9319 4148 9303 4143 9287
      4142 9287
TIME...MOT...LOC 0333Z 285DEG 38KT 4135 9292 

HAIL...<.75IN
WIND...60MPH
 
$$

Fowle

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:52 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 16, 6:52 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
652 PM CDT Thu May 16 2019

.DISCUSSION.../Tonight through Thursday/
Issued at 407 PM CDT Thu May 16 2019

*/ Highlights...

 - Details of severe weather potential across sections of Iowa the
next few evenings/overnights continuing to come into clearer focus.
 - To some extent, all modes of severe weather on the table.
 - Heavy rainfall/flood/flash flood potential amplifying.

Synopsis...

GOES-R imagery picking up on well-defined, well-advertised upper low
spinning off the California coastline. Run-to-run consistency of
this feature can be spanned back over a week ago, so confidence has
been high with this track/timing of the evolution of this system...
by Saturday, it should be over the Rockies, and by Sunday morning-
afternoon, it looks to push through Iowa/Minnesota, making it to the
Great Lakes Region by around 00z Mon.

On the heels of this system, another upper low looks to push through
the Great Plains Region Tuesday through Wednesday... keeping the
pattern active for Iowa into the extended.

This evening-Tonight Severe Potential...

Location... Focusing mechanism for this evening/tonight will be
boundary slated to be positioned near Interstate-80 to Highway 30.
Model consensus generally pretty locked in at this point with
location of boundary. 12z and 18z NAM data overdoing sfc moisture,
so am discarding its data. Significant CAPE values of 2500+ J/KG
slated to focus along the boundary. PWATs of around 1.5+ inches
pooling along boundary.

Timing... 00z to 06z looks to be a good broadbrush. More
specifically, 02z to 04z Fri looks to be close to the maximum/peak
of this event. At 06z and after lapse rates, etc. diminishes. Am
expecting rainfall/thunder to continue after 06z Fri, but intensity
and severe potential likely to end.

Mode... Ultimately, am thinking a line of isolated storms, with
pockets of moderate to heavy rainfall appears likely. Large hail
the primary threat, with an isolated, short-lived, weak tornado or
two appearing possible. Wind potential interesting... outflow
boundaries dropping generally southward seems plausible. Local
enhancement possible with any intersecting outflow boundaries.
Will have to keep an eye on how far south and wind surges
associated with outflow boundaries make it.

Friday Evening Severe Potential...

The boundary migrates northward throughout the day as the event's
single sfc low propagates into eastern/NE Nebraska. Overall, Friday
morning/day should be quiet in terms of severe potential. Models
converging on gulf moisture surge arriving in SW to western Iowa
around 21z Friday. This will begin the severe weather threat for
Friday. CAPE values again exceeding 2500 J/KG. Differential heating
amplification could be present as SW to western IA will likely see
more pockets of sun than northern/NW Iowa. Large hail the primary
threat, with damaging winds, and an isolated tornado threat as well.

Friday Night Heavy Rainfall Potential...

Severe threat begins to transition to heavy rainfall threat from
around 03z-09z Sat especially in northwestern Iowa. Set-up
actually looking very impressive as +4 sigma moisture advection
makes it into this part of the state, aided by a 50kt 850mb jet.
PWAT values look to near 1.75 inches, with 0-6km mixing ratios off
the charts. Low- level moisture flux convergence supporting
precip enhancement as well. Corfidi vectors become <5 kts,
oriented towards the south, suggesting areas of back-building
worth watching as training storms could lead to flooding. Also
worth noting that crops, particularly in northern Iowa, behind
schedule... so flooding potential certainly higher than would
normally be this time of year. WPC has a 'Slight Risk' for
excessive rainfall potential in NW Iowa during this time- frame...
but cannot rule out need to upgrade to a moderate excessive
rainfall risk in tonight's forecast update.

Saturday Severe Potential...

Iowa looks to be in the warm sector much of Saturday, as our warm
front is slated to be near I-90 in Minnesota. The initial sfc low
seems to weaken over NW Iowa during the day Saturday. A "boundary"
oriented NNE to SSW associated with the original warm front/sfc
low tries to push eastward across Iowa. With the low weakening,
this boundary weakens as well. The best Gulf moisture is into
Illinois by Saturday evening. Some dynamical forcing present as
850mb moisture flux convergence along the "boundary". Ultimately,
am thinking central to eastern Iowa targeted area for potential
severe weather, with large hail and strong winds main threats. Am
not overly-excited about severe threat, but certainly not none.

Long Term...

Again, active pattern continues as several large upper lows come
onshore from the Pacific. 500mb anticyclonic flow in the SE CONUS
will support keeping Iowa in SW flow.

&&

.AVIATION.../For the 00Z TAFS through 00Z Friday evening/
Issued at 650 PM CDT Thu May 16 2019

Mainly VFR conditions are anticipated tonight with scattered
showers and thunderstorms. A few stronger storms may produce MVFR
or less, but timing and location confidence is too low for mention
until short term trends note otherwise. The frontal boundary
currently bisecting Iowa at 00z is expected to move little through
Friday with at least IFR stratus developing to the north for much
of the day.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...Kotenberg
AVIATION...Small
Hazardous weather outlook, May 16, 4:04 PM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
404 PM CDT Thu May 16 2019

IAZ023>028-033>039-044>050-057>062-070>075-172115-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-
404 PM CDT Thu May 16 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Thunderstorms are expected to develop tonight with a few severe
storms possible with large hail and damaging wind the primary
threats. An isolated tornado and locally heavy rainfall are also
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periods of thunderstorms are forecast Friday through Sunday then
again Tuesday through Wednesday. Severe storms and locally heavy
rainfall will be possible but timing and location as well as
specific threats will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed periodically from Thursday evening through
Wednesday.

IAZ081>086-092>097-172115-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
404 PM CDT Thu May 16 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Isolated thunderstorms are possible tonight. A severe storm may
occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periods of thunderstorms are forecast Friday through Sunday then
again Tuesday through Wednesday. Severe storms and locally heavy
rainfall will be possible but timing and location as well as
specific threats will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed periodically through Wednesday.

IAZ004>007-015>017-172115-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
404 PM CDT Thu May 16 2019

This Hazardous Weather Outlook is for portions of north central
Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are possible tonight. An isolated severe storm and locally
heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periods of thunderstorms are forecast Friday through Sunday then
again Tuesday through Wednesday. Severe storms will be possible
but timing and location as well as specific threats will be better
determined in the coming days. In addition, locally heavy rainfall
may occur, especially Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed periodically during the period.

In the hours before

Local storm report, May 16, 8:29 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             6 S DEDHAM              41.82N 94.80W
05/16/2019  E1.00 INCH       AUDUBON            IA   TRAINED SPOTTER

            TRAINED SPOTTER ALONG PHEASANT AVE REPORTED
            UP TO QUARTER HAIL.

&&
Local storm report, May 16, 8:52 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
852 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             4 NE WINDSOR HEIGHTS    41.64N 93.66W
05/16/2019  E1.25 INCH       POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED LARGER THAN QUARTER
            SIZED HAIL AND WATER COVERING THE ROADS UP
            TO AND OVER THE CURBS.

&&
Special weather statement, May 16, 9:02 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Des Moines IA
902 PM CDT Thu May 16 2019

IAZ060-061-170300-
Jasper IA-Polk IA-
902 PM CDT Thu May 16 2019

...Thunderstorms Producing Heavy Rain across Polk and Jasper
Counties...

At 858 PM CDT, Doppler radar was tracking repetitive strong
thunderstorms along the Interstate 80 corridor and nearby locations
through Polk and Jasper Counties. Rainfall amounts up to two inches
have already fallen in some locations and additional rainfall rates
of one to two inches per hour will continue through at least 1000 pm.

Expect low visibilities and plenty of standing and ponding water on
roads and highways. Slow down to avoid hydroplaning. Rapid rises of
small streams and creeks may occur as well.

Locations impacted include...
Des Moines, West Des Moines, Ankeny, Urbandale, Johnston, Clive,
Newton, Altoona, Norwalk, Pleasant Hill, Grimes, Windsor Heights,
Carlisle, Bondurant, Polk City, Saylorville, Mitchellville, Colfax,
Monroe and Prairie City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and south central Iowa.

LAT...LON 4151 9379 4177 9381 4182 9277 4151 9276
TIME...MOT...LOC 0158Z 261DEG 29KT 4164 9321

Small
Local storm report, May 16, 9:17 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     2 E WINDSOR HEIGHTS     41.60N 93.67W
05/16/2019                   POLK               IA   911 CALL CENTER

            TREE DAMAGE REPORTED NEAR 42ND AND FOREST,
            DES MOINES, IA.

&&

BSS
Local storm report, May 16, 9:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             3 E URBANDALE           41.64N 93.69W
05/16/2019  E1.25 INCH       POLK               IA   PUBLIC

            PUBLIC REPORTED HALF DOLLAR SIZED HAIL.
            REPORT VIA SOCIAL MEDIA WITH PICTURES.

&&
Local storm report, May 16, 9:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             4 ENE WINDSOR HEIGHTS   41.63N 93.65W
05/16/2019  E1.00 INCH       POLK               IA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL VIA
            SOCIAL MEDIA WITH PICTURE.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:15 PM CDTSevere Thunderstorm WarningDMXHardin, Marshall, Story45 min
May 16, 7:21 PM CDTSevere Thunderstorm WarningDMXMarshall, Story54 min
May 16, 7:31 PM CDTSevere Thunderstorm WarningDMXJasper, Polk44 min
May 16, 7:39 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama66 min
May 16, 7:42 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie63 min
May 16, 7:46 PM CDTSevere Thunderstorm WarningDMXDallas, Polk44 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall37 min
May 16, 8:02 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek58 min
May 16, 8:04 PM CDTSevere Thunderstorm WarningDMXTama32 min
May 16, 8:09 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie42 min
May 16, 8:16 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk44 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXDallas, Polk53 min
May 16, 8:23 PM CDTSevere Thunderstorm WarningDMXPoweshiek37 min
May 16, 8:31 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie59 min
May 16, 8:58 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek37 min
May 16, 9:02 PM CDTSpecial Weather StatementDMXJasper, Polk58 min
May 16, 9:15 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren60 min
May 16, 9:44 PM CDTSevere Thunderstorm WarningDMXMahaska46 min
May 16, 10:32 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Wapello43 min
May 17, 10:35 AM CDTRiver Flood WarningDMXDavis, Wapello16 hr
May 17, 4:04 PM CDTSpecial Weather StatementDMXMarshall, Tama41 min
May 17, 4:39 PM CDTSpecial Weather StatementDMXMarshall51 min
May 17, 4:57 PM CDTSpecial Weather StatementDMXMarshall33 min
May 17, 5:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall32 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.